Alert archive / New Jersey / Areal Flood Warnings in 2013

Areal Flood Warning 101, NWS Philadelphia/Mount Holly

August 22, 2013Somerset County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 22, 2013, 9:45 PM EDT for Somerset County, New Jersey. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2013, 9:45 PM EDT (01:45 UTC)
Expired
Aug 23, 2013, 1:45 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Somerset County, NJ

The radar

The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WGUS41 KPHI 230145
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 PM EDT THU AUG 22 2013

NJC035-230545-
/O.NEW.KPHI.FA.W.0101.130823T0145Z-130823T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOMERSET NJ-
945 PM EDT THU AUG 22 2013

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR SMALL STREAMS IN...
  CENTRAL SOMERSET COUNTY IN NORTHERN NEW JERSEY...

* UNTIL 145 AM EDT

* AT 942 PM EDT THE NORTH BRANCH OF THE RARITAN RIVER WAS 
APPROACHING FLOOD STAGE AT SOUTH BRANCH. MINOR FLOODING IS FORECAST 
ALONG THIS RIVER FOR A TIME TONIGHT BEFORE IT RECEDES DURING THE 
EARLY MORNING HOURS ON FRIDAY. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL THURSDAY MORNING WILL CAUSE 
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER 
ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4052 7456 4050 7477 4062 7470 4065 7452

$$

DRAG
1 follow-up statement
048 
WGUS81 KPHI 230509
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
109 AM EDT FRI AUG 23 2013

NJC035-230519-
/O.CAN.KPHI.FA.W.0101.000000T0000Z-130823T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOMERSET NJ-
109 AM EDT FRI AUG 23 2013

...THE FLOOD WARNING HAS BEEN CANCELLED FOR SMALL STREAMS IN CENTRAL
SOMERSET COUNTY...

ALL GAGED WATERWAYS HAVE FALLEN BELOW FLOOD STAGE. PLEASE THOUGH BE 
WARY FOR ANY LEFTOVER PONDING WATER IN LOW LYING AREAS IF TRAVELING
OVERNIGHT.

LAT...LON 4052 7456 4050 7477 4062 7470 4065 7452

$$

TFG

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 22, 6:58 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 22, 6:58 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
658 PM EDT THU AUG 22 2013

.SYNOPSIS...
A COLD FRONT OVER NORTHWEST NEW YORK AND PENNSYLVANIA WILL MOVE
SOUTHEAST ACROSS THE REGION THIS EVENING AND TONIGHT. THE FRONT
WILL BE PRECEDED BY SCATTERED SHOWERS AND THUNDERSTORMS. GREAT
LAKES HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND BRING FAIR
WEATHER FOR FRIDAY AND THROUGH THE WEEKEND. NEXT WEEK THE HIGH
WILL SETTLE TO OUR SOUTHEAST RESULTING IN MORE HUMID CONDITIONS AND
THE CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
630 PM ESTF: FOLLOWING COSPA RAPID UPDATE CYCLE FOR THE GROUP OF
SHOWERS AND TSTMS LOWER DE BAY HEADING ESE OUT TO SEA THIS EVENING
AND THE FRONTAL BAND ACROSS N CENTRAL PA WHICH SHOULD DIMINISH AS
IT ARRIVES IN THE DE VALLEY AROUND MIDNIGHT.

WILL REVIEW FOR ADDING FOG IN THE STILL HUMID AIRMASS-BROAD COLD
FRONTAL ZONE.

ADJUSTED THE RAIN SHATTERED TEMPERATURE GLIDESLOPE AND THE POPS
WERE ADJUSTED FOR THE TWO BANDS OF SHOWERS AND ESSENTIALLY NOTHING
IN BETWEEN.

THE WORST HAS OCCURRED.

THAT INCLUDES TWO FFW'S TODAY AND 1 SVR EVENT VCNTY EAST GREENWICH
GLOUCESTER COUNTY...JUST TO THE SE OF THE PH 38 KT 1935Z WIND
GUST WHERE A NEAR 50 VIL STORM OCCURRED.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AN UPPER-LEVEL TROUGH SETTLES INTO THE NORTHEAST AND THE MID
ATLANTIC AND EVEN AMPLIFIES SOME. AS THIS OCCURS, THE SURFACE COLD
FRONT WILL BE SETTLING SOUTH AND EAST OF OUR CWA. IT MAY TAKE A
LITTLE WHILE TO CLEAR OUR SOUTHERN ZONES, WHICH WILL ALLOW BETTER
MOISTURE TO REMAIN IN PLACE A BIT LONGER. OVERALL THOUGH, A DRIER
AIRMASS IS FORECAST TO ADVECT INTO THE AREA FROM THE NORTHWEST.

THE FORECAST SOUNDINGS REVEAL AS THE DRIER AIR ADVECTS FROM
NORTHWEST TO SOUTHEAST ACROSS THE CWA, A CAP DEVELOPS AS WELL. THIS
OCCURS SOONER UP NORTH AND LATER DOWN SOUTH. BASED ON THE POTENTIAL
FOR SOMEWHAT DEEPER MOISTURE HANGING ON ACROSS OUR FAR SOUTHERN
ZONES THROUGH MUCH OF THE AFTERNOON, WE HELD ONTO SOME SLIGHT CHC
POPS. AS THE DRIER AIR PUSHES FARTHER SOUTH, FORECAST SOUNDINGS
INDICATE THE INSTABILITY DROPS OFF BY LATER IN THE AFTERNOON. SOME
OF THE GUIDANCE INDICATES SOME CONVECTION MAY BE CLOSE TO OUR FAR
SOUTHERN ZONES, WHICH COULD BE AIDED BY THE DECENT POSITIONING OF AN
UPPER-LEVEL JET FOR A TIME. THEREFORE, WILL HANG ONTO SOME SLIGHT
CHC POPS ALTHOUGH THESE WERE TRIMMED BACK A BIT MORE. THIS SAME
UPPER-LEVEL JET FEATURE MAY ALSO TEND TO TOSS MORE HIGH LEVEL CLOUDS
ACROSS AT LEAST THE SOUTHERN PARTS OF THE CWA.

AS SURFACE HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES, THE PRESSURE
GRADIENT ACROSS OUR AREA IS FORECAST TO TIGHTEN SOME. THE FORECAST
SOUNDINGS INDICATE SOME DEEPER MIXING DEVELOPING, THEREFORE SOME
UPTICK IN THE WINDS ARE FORECAST ESPECIALLY FROM MIDDAY ON.

AS FOR HIGH TEMPERATURES, WE OPTED TO START WITH A BLEND OF THE
GFS/NAM MOS THEN MADE SOME TWEAKS. THE FLOW IS NORTH-NORTHWEST SO
THIS MAY ALLOW THE COASTAL PLAIN ESPECIALLY TO GET WARMER, PENDING
CLOUDS ARE AT A MINIMUM.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FOR THE EXTENDED PERIOD...A STRONG UPPER RIDGE STAYS IN PLACE OVER
THE CENTRAL U.S. FOR THE ENTIRE PERIOD RESULTING IN NW FLOW ALOFT
OVER THE MID ATLANTIC REGION. FOR SAT AND SUN...THE FLOW IS ANTI-
CYC AND SFC HIGH PRESS SHIFTS SEWD FROM THE LOWER GRTLKS TO THE
MID ATLANTIC COAST. LOW RH AND GENERALLY DOWNWARD VV WILL YIELD
FAIR SKIES AND LITTLE OR NO CHC OF PRECIP. THE DRIER AMS WITH
CLEAR SKIES AND LIGHT WINDS WILL ALLOW GOOD RADIATIONAL COOLING
SATURDAY AND SUNDAY NIGHT WITH SMWHAT BELOW NORMAL MIN TEMPS...
HWVR DAYTIME MAX TEMPS SHOULD BE NEAR NORMAL FOR THIS TIME OF
YEAR. THIS PATN SHOULD CONTINUE INTO MONDAY WITH SIMILAR PLEASANT
CONDITIONS.

STARTING MONDAY NIGHT...THE HIGH PRESSURE WILL SHIFT TO OUR SE
ALLOWING FOR SW LOW-LVL WINDS AND INCREASING MOISTURE. ALSO...A
SHRTWV TROF IS FCST TO MOVE SEWD ACROSS THE AREA WHICH MAY KICK
OFF SCT SHRA/TSRA. THE ECMWF IS MORE ROBUST WITH THIS FEATURE. OUR
POP FCST HAS A SLGT CHC FOR PRECIP MON NIGHT INTO TUE AS A
COMPROMISE.

ANOTHER SHRTWV TROF IN THE NW FLOW IS FCST TO AFFECT THE AREA FOR
WED WITH MORE SHRA/TSRA. THE GFS SEEMS A BIT OVERDONE WITH THIS
ONE WITH AN UNSEASONABLY STRONG SFC LOW AND LOTS OF PRECIP IN A
SITN WHERE IT IS DFCLT TO TAP INTO MUCH MSTR. THE TIMING IS ALSO
UNCERTAIN BUT FOR NOW WE ARE ASSUMING THE SYS WILL MOVE PAST BY
EARLY THURS SO POPS ARE LOW FOR THURS DAYTIME.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR OVERALL, HOWEVER LOCALLY REDUCED VISIBILITIES WITH
SOME LINGERING SHOWERS AND THUNDERSTORMS VCNTY LOWER DE BAY AND
ALSO THE FRONTAL BAND MOVING THRU N CENTRAL PA VCNTY KIPT AT
2230Z. FROM MOST OF OUR KPHI TAF SITES EXCEPT KABE AND KRDG...I
THINK THE SHOWERS AND TSTORMS ARE FINISHED FOR THE DAY.

THE COLD FRONT WILL ARRIVE LATER, ALLOWING THE WEST- SOUTHWEST
WINDS TO BECOME NORTHWEST LATE. THE WINDS SPEEDS ARE FORECAST TO
BE LESS THAN 10 KNOTS. AS THE LOW- LEVEL MOISTURE LINGERS, SOME
LOCALIZED FOG IS POSSIBLE AND THIS WAS HINTED AT SOME OF OUR MORE
FOG PRONE TERMINALS.

FRIDAY...PERHAPS LOCAL MVFR DUE TO FOG EARLY, OTHERWISE VFR.
NORTH-NORTHWEST WINDS AROUND 10 KNOTS, WITH SOME LOCAL GUSTS UP
TO 20 KNOTS IN THE AFTERNOON.

OUTLOOK...
SATURDAY NIGHT THROUGH TUESDAY...PREDOMINATELY VFR CONDITIONS ARE
EXPECTED. SOME MORNING FOG POSSIBLE EARLY SUNDAY AND MONDAY AT
MORE RURAL AIRPORTS. SCATTERED SHRA/TSRA ARE POSSIBLE MONDAY NIGHT
AND TUESDAY WITH LOCALLY REDUCED CIGS/VSBYS.

&&

.MARINE...
THE CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH FRIDAY. A COLD FRONT WILL ARRIVE LATE TONIGHT,
THEN SETTLE SOUTH AND EAST OF THE AREA FRIDAY MORNING. THE
SOUTHERLY FLOW WILL CONTINUE AHEAD OF THE FRONT, THEN SHIFT TO THE
WEST LATE TONIGHT. SOME SHOWERS AND THUNDERSTORMS WILL BE AROUND
THROUGH THIS EVENING VCNTY THE TIP OF SNJ .. BASICALLY THE CAPE
MAY LEWES FERRY ROUTE UNTIL ABOUT 00Z, AND A FEW OF THESE STORMS MAY
PRODUCE LOCALLY GUSTY WINDS. OTHERWISE THE TSTMS ARE DONE.

AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES FRIDAY, THE
PRESSURE GRADIENT WILL TIGHTEN SOME ACROSS OUR AREA. HOWEVER
DESPITE THE WINDS TURNING MORE FROM THE NORTH, THE OVERALL SPEEDS
ARE FORECAST TO REMAIN WELL BELOW ADVISORY CRITERIA.

OUTLOOK...
NORTHEAST WINDS ON SATURDAY COULD RESULT IN SEAS APPROACHING 5
FEET ON SATURDAY INTO SAT EVENING. OTRW SCA CONDITIONS ARE NOT
EXPECTED THROUGH TUESDAY...ALTHOUGH SW WINDS WILL INCREASE ON
TUESDAY.

&&

.HYDROLOGY...
OTHER THAN THE FLOOD WARNING FOR SOMERSET AND HUNTERDON COUNTY...
WHOSE STATEMENT WILL SOON INCLUDE NORTH BRANCH ON THE NORTH BRANCH
OF THE RARITAN RIVER... EVERY THING ELSE IS QUIET. THAT WARNING
WILL PROBABLY NEED ADJUSTMENT AND OR EXTENSION BY 8 PM.

&&

.CLIMATE...
A BRIEF PROJECTION FOR PHL THROUGH AUGUST... IT LOOKS LIKE THE
WARMUPS OCCURRING IN SPURTS THE REMAINDER OF THIS MONTH WILL NOT BE
ENOUGH TO REDUCE THE 3 DEGREE NEGATIVE DEPARTURE IN TEMPS TO LESS
THAN MINUS 2 DEGREES. THEREFORE... TENTATIVELY...UNLESS THERE IS A
MAJOR WARMING CHANGE IN THE PATTERN BEYOND WHAT WE HAVE FORECAST...
THE MONTH OF AUGUST SHOULD AVERAGE BELOW NORMAL IN PHILADELPHIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...AMC
NEAR TERM...DRAG/GORSE 657
SHORT TERM...GORSE
LONG TERM...AMC
AVIATION...AMC/DRAG/GORSE 657
MARINE...AMC/DRAG/GORSE 657
HYDROLOGY...657
CLIMATE...
Hazardous weather outlook, Aug 22, 8:50 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 PM EDT THU AUG 22 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-240100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
850 PM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-240100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
850 PM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 4:32 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT THU AUG 22 2013

MDZ012-015-020-222200-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-
432 PM EDT THU AUG 22 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL QUEEN ANNE'S...NORTHERN
CAROLINE AND SOUTHWESTERN KENT COUNTIES...

AT 430 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCK HALL...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR OVERTON...OVERTON...LANGFORD...AND LANGFORD
AROUND 440 PM...OLD TOWN...OLD TOWN...AND QUEENSTOWN AROUND 450 PM...
CENTREVILLE AROUND 500 PM...STARKEY CORNER AND STARKEY CORNER AROUND
510 PM.

LAT...LON 3920 7625 3918 7575 3905 7574 3885 7584
      3890 7595 3892 7595 3893 7603 3899 7619
      3900 7619 3902 7625 3905 7625 3906 7624
      3914 7627

NIERENBERG
Special weather statement, Aug 22, 4:33 PM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
433 PM EDT THU AUG 22 2013

PAZ054-055-061-062-222130-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
433 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORMS WILL AFFECT CARBON...LEHIGH...NORTHAMPTON AND
SOUTHWESTERN MONROE COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CARBON...
LEHIGH...MONROE AND NORTHAMPTON COUNTIES AT 430 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 4084 7509 4080 7510 4077 7513 4078 7517
      4075 7520 4073 7518 4069 7520 4046 7545
      4060 7578 4068 7589 4074 7577 4079 7586
      4102 7567

NIERENBERG
Special weather statement, Aug 22, 4:34 PM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
434 PM EDT THU AUG 22 2013

DEZ001-002-MDZ008-012-015-222130-
CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
434 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN QUEEN ANNE'S...
NORTHERN KENT...NORTHWESTERN KENT...SOUTHEASTERN CECIL AND
SOUTHWESTERN NEW CASTLE COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CECIL...KENT...
NEW CASTLE AND QUEEN ANNE'S COUNTIES AT 430 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 3927 7623 3930 7619 3932 7619 3938 7611
      3938 7606 3944 7600 3946 7602 3947 7601
      3939 7554 3913 7566 3924 7623

NIERENBERG
Special weather statement, Aug 22, 5:16 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
516 PM EDT THU AUG 22 2013

NJZ007-009-PAZ054-055-061-062-105-222245-
CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
UPPER BUCKS PA-WARREN NJ-
516 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORMS WILL AFFECT LEHIGH...NORTHAMPTON...
NORTHWESTERN BUCKS...NORTHWESTERN HUNTERDON...SOUTHEASTERN CARBON...
SOUTHERN MONROE AND WARREN COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BUCKS...CARBON...
HUNTERDON...LEHIGH...MONROE...NORTHAMPTON AND WARREN COUNTIES AT 513
PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 4094 7483 4041 7506 4035 7512 4057 7573
      4060 7577 4097 7545

NIERENBERG
Special weather statement, Aug 22, 5:19 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT THU AUG 22 2013

DEZ001-002-MDZ012-015-020-NJZ021-222245-
CAROLINE MD-CUMBERLAND NJ-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-
519 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORMS WILL AFFECT KENT...NORTHEASTERN KENT...
NORTHEASTERN QUEEN ANNE'S...NORTHERN CAROLINE...NORTHERN SUSSEX...
SOUTHERN NEW CASTLE AND WESTERN CUMBERLAND COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAROLINE...
CUMBERLAND...KENT...NEW CASTLE...QUEEN ANNE'S AND SUSSEX COUNTIES AT
517 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 20
MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 3941 7575 3942 7553 3936 7548 3943 7541
      3944 7525 3930 7526 3928 7529 3934 7534
      3935 7538 3931 7543 3921 7538 3915 7540
      3906 7539 3901 7532 3893 7530 3896 7538
      3894 7540 3899 7605

NIERENBERG
Special weather statement, Aug 22, 6:43 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
643 PM EDT THU AUG 22 2013

NJZ023-024-230015-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
643 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CAPE MAY COUNTY...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAPE MAY COUNTY
AT 641 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 3893 7497 3898 7497 3905 7494 3907 7492
      3915 7490 3917 7468 3914 7469 3913 7471
      3910 7469 3905 7476 3899 7478 3893 7487
      3892 7491

NIERENBERG

Nearby

Areal Flood Warnings in New Jersey, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.